Iowa, 2016Flash Flood and Damaging Winds in Iowa, August 23 to 24, 2016
August 23 to 24, 2016 · NWS DMX · 12 events in 8 counties and zones
A small complex of thunderstorms traveled northeast through Kansas and Nebraska overnight the 22nd into the 23rd, finally arriving early in the afternoon. With instability building with daytime heating, the storms were able to strengthen and grow in spatial coverage as they traversed northwest/northern Iowa.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small complex of thunderstorms traveled northeast through Kansas and Nebraska overnight the 22nd into the 23rd, finally arriving early in the afternoon. With instability building with daytime heating, the storms were able to strengthen and grow in spatial coverage as they traversed northwest/northern Iowa. While no severe reports were made with the initial storms, heavy rainfall was reported. Later in the day, as a cold front approached, more storms were able to initiate and provide additional heavy rainfall as well as a couple of damaging wind reports. Most reports resided across northern Iowa, while the damaging winds occurred during the evening more towards southern Iowa.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Aug 23, 1:58 PM CST, 39 minutes earlier.
Area forecast discussion, Aug 23, 1:58 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
258 PM CDT Tue Aug 23 2016
.SHORT TERM.../Tonight into Wednesday/
Issued at 258 PM CDT Tue Aug 23 2016
Concerns center around chance of precipitation, amount of
precipitation and chances for severe weather for this evening into
the overnight hours. MCV that has been ongoing all day has pushed
into NW IA from central NE this afternoon. Storms along the southern
portion of the line have intensified in the past hour or so and
expect further intensification as it moves ENE into north central
Iowa late this afternoon. MUCAPE values around 2-3K J/KG with much
of the CWA becoming uncapped in the next hour of so. Southerly flow
continues to pump moisture northward and seeing some surface
convergence in the wind field back to the west across ERN NE with
stronger deep moisture convergence in the SPC Mesoanalysis data.
Therefore expect majority of the activity through early evening to
be across the north, with additional development pushing into the
CWA toward this evening with peak heating and as the LLJ kicks in
later tonight and spread activity across the entire CWA. Shear still
on the lower end of the severe spectrum, however amount of
instability should still warrant decent chance for stronger storms
especially the threat of damaging winds.
Heavy rain threat still exists, although the widespread threat has
dwindled some and has shifted mainly to the northern CWA with this
activity expected this afternoon and possibility of additional
storms this evening. Greater chance of training storms this evening
as storm motion expected to be more west to east with backbuilding
possible as storms form along the nose of the LLJ. Have already had
rain rates of 2-3 inches in an hour or less with these afternoon
storms upstream and expect similar conditions into the evening. Will
refrain from any flash flood watch however at this time as evening
rainfall could end up being further south than the heavier rain this
afternoon.
Storms to linger into the late night hours and should exit the CWA
toward early/mid Wednesday morning. Frontal boundary to stall across
the south with additional development possible across the southern
CWA Wednesday afternoon.
.LONG TERM.../Wednesday Night through Tuesday/
Issued at 258 PM CDT Tue Aug 23 2016
|The synoptic H300 CONUS weather pattern will vary little over the
next week with blocking high pressure over the southeast US and a
subsequent upstream trough over the western states. This will place
Iowa in broad southwest to westerly flow through the period with
periodic chances of storms. Models are in good agreement on the
placement of the surface boundary across south central and
southeastern Iowa at the onset of the period Wednesday night. Heavy
rainfall will be the primary threat through the overnight hours with
ample moisture pooling along the boundary with PWATS around 1.9 to
2.0 inches and warm cloud depths of 12-13 kft. With the 500 mb flow
parallel to the boundary orientation, cell training is somewhat of a
concern. However, uncertainty lies in the coverage of storms along
the front with little in the way of linear frontogenetical forcing.
This may result in storms being more scattered in coverage and tied
H500 vort max that is progged to move through during the 00-12Z
Thu timeframe.
The boundary will only slowly drift southward through the day on
Thursday owing to the lack of upper level support. This southward
push will be aided by a weak area of high pressure that will be
centered over the CWA Friday morning. A 400mb PV anomaly currently
discernible on water vapor imagery near Yakutat, AK, will progress
southeastward over the course of the week and eject eastward over
the Northern Plains Friday and Saturday. The nearly stationary front
over the lower Missouri River valley will lift back northward into
Iowa early Saturday in response to lee cyclogenesis over the High
Plains and bring with it the chance for showers and thunderstorms
for much of the weekend. POP model confidence wanes into the weekend
given the weak flow pattern and nebulous nature of the upper level
disturbances. Temperatures for the extended should be near seasonal
norms given then somewhat zonal flow pattern.
&&
.AVIATION.../For the 12Z TAFS through 12Z Wednesday morning/
Issued at 258 PM CDT Tue Aug 23 2016
Thunderstorm chances at all TAF sites through the evening into the
overnight hours. Low MVFR/IFR CIGS expected late tonight into
early Wednesday. Southerly winds to become more northwesterly
later Wednesday.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...None.
&&
SHORT TERM...Beerends
LONG TERM...Skow
AVIATION...Beerends
Hazardous weather outlook, Aug 23, 3:52 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT TUE AUG 23 2016
IAZ033-044-045-057-058-070-071-081-082-092-093-241200-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-
TAYLOR-RINGGOLD-
452 AM CDT TUE AUG 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON
AND BECOME WIDESPREAD TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE
STORMS WITH HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED
TORNADO IS POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS.
HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING IS POSSIBLE WITH
STORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS AREAS SOUTH OF
INTERSTATE 80 WEDNESDAY AND ACROSS THE ENTIRE AREA FRIDAY NIGHT
THROUGH THE WEEKEND. A FEW SEVERE STORMS AND THE THREAT FOR HEAVY
RAINFALL ARE POSSIBLE FAR SOUTH ON WEDNESDAY. THE SEVERE AND HEAVY
RAIN THREATS FOR STORMS LATER IN THE WEEK THROUGH THE WEEKEND
WILL BE BETTER DETERMINED IN LATER FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN ON WEDNESDAY AFTERNOON.
IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-
083>086-094>097-241200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
452 AM CDT TUE AUG 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS
AFTERNOON WITH WIDESPREAD THUNDERSTORMS TONIGHT. THERE IS A SLIGHT
RISK FOR SEVERE STORMS FOR LOCATIONS WEST OF INTERSTATE 35 AND
SOUTH OF HIGHWAY 18 WITH A MARGINAL RISK ELSEWHERE. LARGE HAIL
AND DAMAGING WIND WILL BE THE MAIN THREAT THROUGH THE EVENING
HOURS. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING IS POSSIBLE
WITH STORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS AREAS SOUTH OF
INTERSTATE 80 WEDNESDAY AND ACROSS THE ENTIRE AREA FRIDAY NIGHT
THROUGH THE WEEKEND. A FEW SEVERE STORMS AND THE THREAT FOR HEAVY
RAINFALL ARE POSSIBLE FAR SOUTH ON WEDNESDAY. THE SEVERE AND HEAVY
RAIN THREATS FOR STORMS LATER IN THE WEEK THROUGH THE WEEKEND WILL
BE BETTER DETERMINED IN LATER FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON
WEDNESDAY.
FAB
In the hours before
Special weather statement, Aug 23, 1:49 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
249 PM CDT TUE AUG 23 2016
IAZ033-232030-
SAC IA-
249 PM CDT TUE AUG 23 2016
...STRONG GUSTY WINDS WITH STORM MOVING INTO NORTHERN SAC COUNTY...
AT 247 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GALVA...OR 11 MILES NORTH OF IDA GROVE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCHALLER...EARLY AND NEMAHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4256 9539 4256 9492 4246 9492 4240 9532
4247 9532 4248 9539
TIME...MOT...LOC 1947Z 244DEG 49KT 4251 9543
SKOWSpecial weather statement, Aug 23, 1:52 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
252 PM CDT TUE AUG 23 2016
IAZ004-015-232030-
EMMET IA-PALO ALTO IA-
252 PM CDT TUE AUG 23 2016
...STRONG WINDS WITH LINE OF STORMS MOVING INTO PALO ALTO AND SAC
COUNTIES...
AT 252 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WEST OKOBOJI TO 6 MILES WEST OF SILVER
LAKE TO NEAR SIOUX RAPIDS. MOVEMENT WAS NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ESTHERVILLE...EMMETSBURG...FIVE ISLAND LAKE...INGHAM LAKE...SILVER
LAKE...HIGH LAKE...RUSH LAKE...LOST ISLAND LAKE...SWAN LAKE...
GRAETTINGER...WEST BEND...RUTHVEN...RINGSTED...MALLARD...
WALLINGFORD...AYRSHIRE...GRUVER...CYLINDER...DOLLIVER AND CURLEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4350 9463 4329 9444 4295 9445 4291 9485
4291 9492 4350 9491
TIME...MOT...LOC 1952Z 244DEG 42KT 4332 9526 4306 9502 4286 9509
SKOWSpecial weather statement, Aug 23, 1:54 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
254 PM CDT TUE AUG 23 2016
IAZ004-015-232030-
EMMET IA-PALO ALTO IA-
254 PM CDT TUE AUG 23 2016
...STRONG WINDS WITH LINE OF STORMS MOVING INTO PALO ALTO AND EMMET
COUNTIES...
AT 252 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WEST OKOBOJI TO 6 MILES WEST OF SILVER
LAKE TO NEAR SIOUX RAPIDS. MOVEMENT WAS NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ESTHERVILLE...EMMETSBURG...FIVE ISLAND LAKE...INGHAM LAKE...SILVER
LAKE...HIGH LAKE...RUSH LAKE...LOST ISLAND LAKE...SWAN LAKE...
GRAETTINGER...WEST BEND...RUTHVEN...RINGSTED...MALLARD...
WALLINGFORD...AYRSHIRE...GRUVER...CYLINDER...DOLLIVER AND CURLEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4350 9463 4329 9444 4295 9445 4291 9485
4291 9492 4350 9491
TIME...MOT...LOC 1952Z 244DEG 42KT 4332 9526 4306 9502 4286 9509
SKOWSpecial weather statement, Aug 23, 2:28 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT TUE AUG 23 2016
IAZ005-015-016-023>025-232130-
WRIGHT IA-PALO ALTO IA-HUMBOLDT IA-POCAHONTAS IA-KOSSUTH IA-
HANCOCK IA-
328 PM CDT TUE AUG 23 2016
...STRONG LINE OF STORMS MOVING INTO NORTH CENTRAL IOWA...
AT 327 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM SILVER LAKE TO 6 MILES NORTHEAST OF LAURENS TO
NEAR NEWELL. MOVEMENT WAS EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALGONA...POCAHONTAS...DAKOTA CITY...HUMBOLDT...LAURENS...SILVER
LAKE...RUSH LAKE...WEST BEND...KANAWHA...ROLFE...WHITTEMORE...GILMORE
CITY...WESLEY...LIVERMORE...CORWITH...BODE...MALLARD...LU VERNE...
RENWICK AND THOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4297 9373 4269 9398 4260 9492 4281 9491
4288 9484 4299 9492 4305 9491 4322 9394
TIME...MOT...LOC 2027Z 256DEG 34KT 4301 9487 4290 9474 4261 9506
SKOWEvent by event
9 heavy rain, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Heavy Rain, Pocahontas
- When
- August 23, 2:37 PM CST to 3:37 PM CST
- Where
- Pocahontas County, 2.13 mi NNE of Plover
- Reported by
- Social Media
- Coordinates
- 42.910, -94.620
Public reported storm total heavy rainfall of 3.10 inches. Times radar estimated, with duration around 1 hour.
Heavy Rain, Palo Alto
- When
- August 23, 2:45 PM CST to 4:00 PM CST
- Where
- Palo Alto County, 1.01 mi E of Emmetsburg Arpt
- Reported by
- COOP Observer
- Coordinates
- 43.100, -94.680
Coop observer reported heavy rainfall of 1.44 inches between 3:45 and 5:00 pm.
Heavy Rain, Winnebago
- When
- August 23, 3:30 PM CST to August 24, 12:00 AM CST
- Where
- Winnebago County, Lake Mills
- Reported by
- Social Media
- Coordinates
- 43.420, -93.530
Coop observer reported storm total heavy rainfall of 3.53 inches.
Heavy Rain, Worth
- When
- August 23, 4:15 PM CST to August 24, 12:30 AM CST
- Where
- Worth County, 0.69 mi S of Northwood
- Reported by
- COOP Observer
- Coordinates
- 43.440, -93.220
Coop observer reported storm total heavy rainfall of 4.55 inches. End time radar estimated.
Heavy Rain, Franklin
- When
- August 23, 4:30 PM CST to 5:45 PM CST
- Where
- Franklin County, 6.91 mi N of Alexander
- Reported by
- Social Media
- Coordinates
- 42.900, -93.470
Public reported storm total heavy rainfall of 3.2 inches. Ending time radar estimated.
Heavy Rain, Franklin
- When
- August 23, 4:30 PM CST to 9:05 PM CST
- Where
- Franklin County, 6.91 mi N of Alexander
- Reported by
- Social Media
- Coordinates
- 42.900, -93.470
Public reported heavy rainfall of 3.80 inches storm total so far.
Heavy Rain, Cerro Gordo
- When
- August 23, 4:30 PM CST to 9:40 PM CST
- Where
- Cerro Gordo County, 0.69 mi N of Mason City
- Reported by
- COOP Observer
- Coordinates
- 43.160, -93.200
KIMT TV recorded heavy rainfall of 1.71 inches storm total.
Heavy Rain, Worth
- When
- August 23, 4:30 PM CST to August 24, 1:00 AM CST
- Where
- Worth County, 0.5 mi E of Grafton
- Reported by
- Trained Spotter
- Coordinates
- 43.330, -93.060
Trained spotter reported heavy rainfall of 3.88 inches since early Tue evening.
Heavy Rain, Adams
- When
- August 23, 11:00 PM CST to August 24, 2:00 AM CST
- Where
- Adams County, 0.87 mi NW of Corning
- Reported by
- Social Media
- Coordinates
- 40.990, -94.740
Public reported storm total heavy rainfall of 2.35 inches.
Flash Flood, Worth
- When
- August 24, 12:30 AM CST to 5:00 AM CST
- Where
- Worth County, 3.62 mi N of Hanlontown to 3.04 mi N of Hanlontown
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.332, -93.376
Law enforcement reported a 1 mile stretch along 390th street near the intersection of Grouse Ave and 390th St closed and blocked off due to water over the road. Time estimated by radar. Delayed report.
Thunderstorm Wind, Mahaska
- When
- August 24, 6:08 PM CST
- Where
- Mahaska County, 1.25 mi WSW of Oskaloosa Roth Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.260, -92.650
Trained spotter reported wind gusts of 50-60 mph.
Thunderstorm Wind, Mahaska
- When
- August 24, 6:14 PM CST
- Where
- Mahaska County, 0.24 mi E of Barnes City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -92.465
Trained spotter reported several tree limbs upwards of 8 inches in diameter downed. Additionally, a hollowed out 15 to 20 inch diameter tree downed. Over 1 inch of rainfall reported in half an hour as well.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Iowa, August 23 to 27, 20161 death · $7.3 million · 35 events
- Flooding and Damaging Winds in Texas, August 23, 2016$241,000 · 66 kt wind · 6 events
- Flash Flooding and Flooding in Wisconsin, August 23 to 26, 2016$60,000 · 9 events
- Flood and Hail in Oklahoma, August 23, 2016$40,000 · 1 in hail · 7 events
- Tornadoes and Flash Flooding in Nebraska, August 23 to 24, 2016EF0 · 10 events
- Tornado and Hail in Kansas, August 23, 2016EF0 · 8 events
- Hail and Damaging Winds in Iowa, August 23, 20161 in hail · 7 events
- Hail in Kansas, August 23, 20161.5 in hail · 6 events
- Hail and Damaging Winds in Texas, August 23, 20161 in hail · 5 events
- Drought in Massachusetts, August 23 to 31, 20164 events
- Debris Flow and Heavy Rain in Colorado, August 23, 20164 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 23, 20163 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655455, 655456, 655465, 655464, 655459, 655460, 655461, 655463, 655466, 655462, 655467, 655468.